Wednesday, December 16, 2009

Rituxan Infusion - Take Two

In my first post on the topic of Rituxan, I discussed the infusion-related reaction in detail. What I didn’t discuss was any benefit I might have experienced afterwards. So here’s the scoop. Only days after the first infusion, I noticed less swelling in my joints.

One specific joint which gave me a sense of “aha! I knew it!” included my right knee. I had mentioned trouble with that knee for over a year to my rheumatologist who examined it and didn’t detect any swelling. OK, I’ll fess up. I have big knees - always have. It would be very difficult to determine what is going on in that joint without using ultrasound or x-ray (which we have never done). After the infusion, my knee felt as though it were becoming “sloppy” and fluid; it is definitely looser. I began having much less pain and disability in that knee and thus in that leg. You can bet the my rheumatologist is going to be hearing about that.

My hands feel better. I can close them into fists without pain or struggle. Admittedly, they have felt a little strange, though, almost as if muscles and tendons are in slightly different places. At first my right wrist flared up a little bit, but it has been fine for the past 2 weeks.

Last week, I sat at the piano (before flying to Dallas) to present a new Sonatina to a piano student. It felt really good!! My hands and fingers almost felt like they used to years ago. I didn’t seem to have to think about how to direct them nearly as much as I have in recent years. I blamed this somewhat on the multiple sclerosis, but only occasionally on the RA. Whatever the cause of the fluidity and control, I was thrilled to have a moment of flight over the piano keys.

I’m excited to see where all of this will take me. Is it really possible to get “MY HANDS” back? That might not be completely possible with RA and MS, but I am now hopeful for the first time in years.

Read this post in its entirety:

Rituxan Infusion: The 2nd Time is Easier than the First


1 comment:

  1. This is so encouraging. I have heard good things with this med.Mary

    ReplyDelete